Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 213, NWS St. Louis, MO

December 23, 2015Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 23, 2015, 7:25 PM CST for Jefferson County, Missouri. It took effect at Dec 24, 2015, 9:00 PM CST. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 7:25 PM CST (01:25 UTC)
In effect from
Dec 24, 2015, 9:00 PM CST
Expired
Dec 26, 2015, 9:00 AM CST
In force
36 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 17.15 ft at Dec 27, 2015, 9:00 AM CST.

actionminormoderate510152012/2412/2512/2612/27
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WGUS43 KLSX 240125
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CST WED DEC 23 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Big River at Byrnesville


.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-250125-
/O.NEW.KLSX.FL.W.0213.151225T0300Z-151226T1500Z/
/BYRM7.1.ER.151225T0300Z.151225T0600Z.151225T1500Z.NO/
725 PM CST WED DEC 23 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Big River at Byrnesville
* from Thursday evening to Friday evening.
* At 6:45 PM Wednesday the stage was 7.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage Thursday evening...crest
  near 16.5 feet Thursday night and fall below flood stage Friday morning.
* Impact: At 15.5 feet...Rockford Beach Park at the Highway MM bridge begins
  flooding.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/24  12/25  12/26  12/27  12/28

Big River
  Byrnesville     16.0    7.23      10.7   16.5    9.6    6.0    5.1

&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$
1 follow-up statement
587 
WGUS83 KLSX 241627
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CST THU DEC 24 2015

...The flood warning is cancelled for the following river in Missouri...
 
  
                  The Big River at
                  
                  ...Byrnesville


.This Flood Warning is a result of rainfall up to 2 inches...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-241657-
/O.CAN.KLSX.FL.W.0213.000000T0000Z-151226T1500Z/
/BYRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1027 AM CST THU DEC 24 2015

The Flood Warning is cancelled for
  the Big River at Byrnesville.
* At 9:45 AM Thursday the stage was 10.0 feet.
* Flood stage is 16.0 feet.
* The river will crest below flood stage at 13.0 feet after midnight 
  tomorrow.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/25  12/26  12/27  12/28  12/29

Big River
  Byrnesville     16.0   10.02      12.3    7.5    6.7    7.3    6.5


&&


LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 23, 4:53 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Dec 23, 4:53 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CST WED DEC 23 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 355 PM CST Wed Dec 23 2015

Severe weather potential will persist for the next couple of
hours with the storms currently developing along the cold front.
However, expect both the threat and PoPs to wane rapidly early
this evening as storms encounter the more stable airmass over
central/s IL.

Meanwhile, deep mixing in the wake of the front is now causing
winds to gust to near advisory criteria over mid MO. Will continue
the advisory over mid MO until 00z, and will expand the advisory
to include parts of ne MO and west central IL for a few hours this
evening as the deep mixing wraps into the eastern IA surface low.

Conditions should become much more tranquil later this evening and
overnight as weak surface ridge works into the region.

Truett

.LONG TERM:  (Thursday through Next Wednesday)
Issued at 355 PM CST Wed Dec 23 2015

No major changes to going forecast trends, as all solutions
continue to point to a very wet weather pattern for this upcoming
weekend and into early next week. Combination of weak low level
WAA and several shortwaves ejecting from deeping upper level trof
over the sw U.S. will return a threat of rain to southern sections
of the CWA perhaps as early as late Christmas Eve night and
Christmas Day, but PoPs and rainfall should be increasing by
Saturday over at least the southeast half of the CWA as low level
forcing ramps up ahead of the northeast drifting upper level
system, with several more waves of rain likely into Monday and
Monday night as large scale ascent overspreads the region ahead
of the upper level system. This strong ascent, combined with very
moist AMS and nearly stationary frontal boundary from the ARKLATEX
into the lower Ohio Valley continue to support the idea of
excessive rainfall from s MO into S IL, and general idea of 3-6
inches of rain over this area with locally higher still looks
good. Will reissue the ESF to continue to highlight and emphasize
this threat.

Rain chances should finally wind down by Tuesday as upper level
low pushes into the upper Great Lakes.

Truett

&&

.AVIATION:  (For the 00z TAFs through 00z Thursday Evening)
Issued at 444 PM CST Wed Dec 23 2015

A brief period of MVFR ceilings will move through the TAF sites
early this evening before clearing overnight. Strong westerly
winds will diminish rapidly and then veer to the south and then
southeast by Thursday morning.

Specifics for KSTL: Westerly winds will remain gusty into the
early evening then diminish by late evening. MVFR ceilings will
move in early this evening then clear out by 08Z Thursday. Winds
will veer to south...then southeast Thursday morning but will
remain relatively light.

Browning

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     41  56  39  54 /  30  10  10  10
Quincy          36  47  33  48 /  30  10  10  10
Columbia        37  53  35  52 /  10  10  10  10
Jefferson City  37  56  35  54 /  10  10  10  10
Salem           43  56  41  56 /  60  10  10  20
Farmington      40  59  39  55 /  20  10  10  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Wind Advisory until 10 PM CST this evening FOR Marion MO-Pike MO-
     Ralls MO.

     Wind Advisory until 6 PM CST this evening FOR Audrain MO-Boone
     MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO.

IL...Wind Advisory until 10 PM CST this evening FOR Adams IL-Brown IL-
     Pike IL.

&&

WFO LSX
Hazardous weather outlook, Dec 23, 5:07 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CST WED DEC 23 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
507 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF EASTERN
MISSOURI AND SOUTHERN ILLINOIS. SOME STORMS COULD PRODUCE GUSTY
WINDS AND SMALL HAIL.

STRONG SOUTHWEST WINDS ARE ALSO EXPECTED FROM CENTRAL MISSOURI
INTO WEST CENTRAL ILLINOIS, AND A WIND ADVISORY IS IN EFFECT FOR
THIS AREAS FOR LATE THIS AFTERNOON AND INTO THE EARLY EVENING
HOURS. PLEASE SEE THE WIND ADVISORY PRODUCT FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PROLONGED PERIOD OF RAINFALL...IS LIKELY STARTING CHRISTMAS
NIGHT AND CONTINUING INTO EARLY NEXT WEEK. WIDESPREAD RAINFALL
AMOUNTS OF 3 TO 6 INCHES ARE LOOKING LIKELY ACROSS SOUTHERN
MISSOURI INTO SOUTHERN ILLINOIS, WITH LOCALLY HIGHER AMOUNTS VERY
POSSIBLE. THIS PROLONGED PERIOD OF WET WEATHER COULD CAUSE
ADDITIONAL FLOODING ALONG AREA STREAMS...CREEKS AND RIVERS.
PLEASE SEE THE OUTLOOK......FOR ADDITIONAL DETAILS ON THIS
RAINFALL.

THUNDERSTORMS ARE POSSIBLE WITH THE RAINFALL LATE FRIDAY NIGHT
THROUGH SATURDAY NIGHT AND AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN PARTS OF WEST CENTRAL AND
SOUTHWEST ILLINOIS...AND PARTS OF EAST CENTRAL MISSOURI LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

CARNEY

In the hours before

Local storm report, Dec 23, 4:17 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FUNNEL CLOUD     2 SW PITTSFIELD         39.59N  90.84W
12/23/2015                   PIKE               IL   TRAINED SPOTTER

            ON US HWY 54 HEADING NE...LOOKING NE...SEES FUNNEL OVER
            HALF WAY DOWN TO THE GROUND...STORM IS APPROX 10 MILES
            NE OF SPOTTER LOCATION

&&

MILLER
Local storm report, Dec 23, 4:40 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             QUINCY                  39.93N  91.39W
12/23/2015  M1.25 INCH       ADAMS              IL   EMERGENCY MNGR

&&

TES
Local storm report, Dec 23, 4:41 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             2 N MONROE CITY         39.68N  91.73W
12/23/2015  M1.00 INCH       MARION             MO   EMERGENCY MNGR

&&

TES
Local storm report, Dec 23, 4:42 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             WELDON SPRING           38.72N  90.65W
12/23/2015  E0.25 INCH       ST. CHARLES        MO   OFFICIAL NWS OBS

0825 AM     TSTM WND DMG     WATERLOO                38.33N  90.16W
12/23/2015                   MONROE             IL   EMERGENCY MNGR

            SEVERAL TREES DOWN EAST OF WATERLOO. TIME ESTIMATED
            FROM RADAR.

0836 AM     TSTM WND DMG     FREEBURG                38.43N  89.91W
12/23/2015                   ST. CLAIR          IL   BROADCAST MEDIA

            DAMAGE TO A FENCE. TIME ESTIMATE FROM RADAR

1028 AM     HEAVY RAIN       CATAWISSA               38.42N  90.78W
12/23/2015  M1.90 INCH       FRANKLIN           MO   TRAINED SPOTTER

1034 AM     HAIL             MARQUAND                37.43N  90.17W
12/23/2015  E0.70 INCH       MADISON            MO   TRAINED SPOTTER

1034 AM     TSTM WND GST     MARQUAND                37.43N  90.17W
12/23/2015  E40 MPH          MADISON            MO   TRAINED SPOTTER

1040 AM     HAIL             WARRENTON               38.82N  91.14W
12/23/2015  E0.25 INCH       WARREN             MO   TRAINED SPOTTER

1105 AM     TSTM WND GST     1 E SPARTA              38.15N  89.69W
12/23/2015  M62 MPH          RANDOLPH           IL   AWOS

1135 AM     TSTM WND GST     4 NW CARLYLE            38.66N  89.42W
12/23/2015  U0 MPH           CLINTON            IL   TRAINED SPOTTER

            8-10 INCH TREE DOWN ALONG WITH NUMEROUS LARGE LIMBS AND
            SOME SHINGLES BLOWN OFF...NOT SURE OF WIND SPEED

0249 PM     HAIL             2 N MONROE CITY         39.68N  91.73W
12/23/2015  M1.00 INCH       MARION             MO   EMERGENCY MNGR

0300 PM     HAIL             7 W SPAULDING           39.62N  91.66W
12/23/2015  M1.00 INCH       RALLS              MO   TRAINED SPOTTER

0307 PM     HAIL             PALMYRA                 39.80N  91.52W
12/23/2015  M1.00 INCH       MARION             MO   911 CALL CENTER

            MARION COUNTY 911 REPORTS QUARTER SIZE HAIL NEAR
            PALMYRA

0315 PM     HAIL             QUINCY                  39.93N  91.39W
12/23/2015  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

0315 PM     HAIL             QUINCY                  39.93N  91.39W
12/23/2015  M1.00 INCH       ADAMS              IL   TRAINED SPOTTER

            ABOUT 2 TO 3 MIN OF HAIL. LARGEST HAILSTONE WAS
            SLIGHTLY LARGER THAN A QUARTER.

0317 PM     HAIL             QUINCY                  39.93N  91.39W
12/23/2015  M1.25 INCH       ADAMS              IL   EMERGENCY MNGR

0322 PM     HAIL             QUINCY                  39.93N  91.39W
12/23/2015  M1.50 INCH       ADAMS              IL   EMERGENCY MNGR

            REPORT RELAYED THROUGH AMATEUR RADIO

0352 PM     HAIL             GOLDEN                  40.11N  91.02W
12/23/2015  M1.00 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL RANGING FROM PEAS TO QUARTERS REPORTED IN GOLDEN.
            VISIBILITY LESS THAN 100 FT IN HEAVY RAIN.

0412 PM     HAIL             GRIGGSVILLE             39.71N  90.73W
12/23/2015  M0.50 INCH       PIKE               IL   AMATEUR RADIO

            PEA TO MARBLE SIZE HAIL REPORTED NEAR GRIGGSVILLE

0412 PM     FUNNEL CLOUD     2 SW PITTSFIELD         39.59N  90.84W
12/23/2015                   PIKE               IL   TRAINED SPOTTER

            ON US HWY 54 HEADING NE...LOOKING NE...SEES FUNNEL OVER
            HALF WAY DOWN TO THE GROUND...STORM IS APPROX 10 MILES
            NE OF SPOTTER LOCATION

&&

TES
Local storm report, Dec 23, 7:08 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     NON-TSTM WND GST 4 NE BURTON             39.94N  91.20W
12/23/2015  M51 MPH          ADAMS              IL   ASOS

&&

MILLER
Local storm report, Dec 23, 7:10 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     NON-TSTM WND GST 2 NE JEFFERSON CITY     38.59N  92.16W
12/23/2015  M45 MPH          CALLAWAY           MO   ASOS

            ALSO HAD ANOTHER 45 MPH GUST AT 1521 CST

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:27 PM CSTRiver Flood WarningLSXReynolds36 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.